Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Eigenfunctions corresponding to the band pass kernel with large center frequency


Author: A. J. Jerri
Journal: Quart. Appl. Math. 27 (1970), 523-525
DOI: https://doi.org/10.1090/qam/99808
MathSciNet review: QAM99808
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: It is known that the eigenfunctions of the finite integral equation with band limited difference kernel are the prolate spheroidal wave functions. When the band pass difference kernel was considered, no such well-known functions were found, except for the limiting case of zero band width. In this report we show that for large values of the center frequency the eigenfunctions corresponding to the band pass kernel are related to the prolate spheroidal functions.


References [Enhancements On Off] (What's this?)

  • [1] D. Slepian and H. Pollak, Prolate spheroidal wave functions, Fourier analysis and uncertainty.-I, Bell System Tech. J. 40, 43-64 (1961) MR 0140732
  • [2] J. A. Morrison, Eigenfunctions corresponding to band pass kernel in the case of degeneracy, Quart. Appl. Math. 21, 13-19 (1963) MR 0145306
  • [3] W. M. Stone and R. L. Brock, On the probability of detection with a post detection filter, Boeing D-16921, Seattle (1955)
  • [4] P. M. Morse, and H. Feshbach, Methods of theoretical physics, Vol. 2, McGraw-Hill, New York, p. 1505, 1953 MR 0059774
  • [5] P. Franklin, A treatise on advanced calculus, John Wiley, New York, p. 480, 1940 MR 0002571
  • [6] D. Slepian, Asymptotic expansions for prolate spheroidal wave functions, J. Math. Phys. (2) 44, 99-140 (1965) MR 0179392


Additional Information

DOI: https://doi.org/10.1090/qam/99808
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society